Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 18, NWS Nashville, TN

September 1, 2020Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Sep 1, 2020, 9:55 PM CDT for Davidson County, Tennessee. It was in force for 95 min.

The area

The outline as issued.

The facts

Issued
Sep 1, 2020, 9:55 PM CDT (02:55 UTC)
Expired
Sep 1, 2020, 11:30 PM CDT
In force
95 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 13.18 ft at Sep 1, 2020, 10:00 PM CDT.

actionminormoderate5101509/0209/03
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

719 
WGUS44 KOHX 020255
FLWOHX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Nashville TN
955 PM CDT Tue Sep 1 2020

...The National Weather Service in Nashville TN has issued a Flood 
Warning for the following rivers in Tennessee...

  Mill Creek Near Nolensville affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.


TNC037-021500-
/O.NEW.KOHX.FL.W.0018.200902T0255Z-000000T0000Z/
/NLVT1.1.ER.200902T0212Z.200902T0245Z.000000T0000Z.UU/
955 PM CDT Tue Sep 1 2020

The National Weather Service in Nashville has issued a

* Flood Warning for
  the Mill Creek Near Nolensville.
* From this evening until further notice.
* At 9:45 PM CDT Tuesday the stage was 13.2 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 PM CDT Tuesday was 13.2 feet.
* Forecast...No forecast is available for this location.
* Impact...At 13.0 feet, Water begins to flood low lying areas along 
  the creek, including portions of Culbertson Rd east of Nolensville 
  Pike and walking trails near the Honey Brook subdivision. Water 
  also approaches Bluff Road west of Nolensville Pike.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

Barnwell
1 follow-up statement
888 
WGUS84 KOHX 020430
FLSOHX
Flood Statement
National Weather Service Nashville TN
1130 PM CDT Tue Sep 1 2020

...The Flood Warning is cancelled for the following rivers in Tennessee...
 
  Mill Creek Near Nolensville affecting Davidson County
 
. Mill Creek near Nolensville has fallen below 10 feet and continues to fall quickly.
Therefore, the flood warning has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-020500-
/O.CAN.KOHX.FL.W.0018.000000T0000Z-200902T0430Z/
/NLVT1.1.ER.200902T0212Z.200902T0250Z.200902T0315Z.UU/
1130 PM CDT Tue Sep 1 2020

The Flood Warning is cancelled for
  The Mill Creek Near Nolensville
* Until 12/31 17:59.
* At 11PM Tuesday the stage was 9.6 feet and falling.
* Action stage is 11.0 feet.
* Flood stage is 13.0 feet.
* At 12.0 feet...Water begins to inundate low lying areas along the creek, 
  including property near Bell Rd and Blue Hole Rd, and the athletic fields near
  Lighthouse Christian School. Water may also approach low lying areas near the 
  Chandler Harris bridge on Nolensville Pike, including portions of Culbertson 
  Rd.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.


&&

LAT...LON  3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673             



$$

10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Sep 1, 9:12 PM CDT, 43 minutes earlier.

Area forecast discussion, Sep 1, 9:12 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 PM CDT Tue Sep 1 2020

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Showers and storms have moved off to the east, with some areas
receiving up to around 2.5 inches of rainfall causing some
flooding south of Nashville. Additional shortwave trough looks to
bring some additional chances for showers and storms overnight,
mainly in the northwest. CAMs do show some additional convection
during the overnight hours, with some instability left over around
the area and decent deep layer shear. Main threat will be if any
showers travel over any saturated grounds from earlier rainfall,
and additional flooding potential arises. But, there may be some
strong storms that develop and can not completely rule it out.
Current CAM consensus does bring in some showers/storms in the
northwest around 11 pm or so, and carrying across the northwest
and north of I-40 through the overnight hours. Adjusted pops and
near term forecast to line up with current guidance. Rest of
forecast is on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA and MQY are slowly returning to VFR conditions after a strong
line of t'storms moved through. CSV can expect periods of VCTS due
to t'storms passing over the area by 00Z. Should a t'storm move
directly over the terminal, periods of IFR will be possible.
Expecting VFR conditions to prevail at all terminals by 02Z. VCSH
will return to CKV around 06Z before moving towards BNA/MQY by
08Z. Should see a break in VCSH/VCTS around 14Z before additional
VCTS in the afternoon around 22Z for BNA and MQY.

Winds will begin to shift from southerly to more southwesterly in
the early morning hours. By mid-morning, expect winds around 10kts with
gusts to 15kts at all TAF sites.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........MacDonald
Hazardous weather outlook, Sep 1, 5:06 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Sep 1 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Sep 1 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms are expected again today, mainly
during the afternoon. A few of these storms may become strong to
severe, with wind gusts of 40 mph or greater and brief, localized
flooding from heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

08

In the hours before

Local storm report, Sep 1, 6:07 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     7 E THOMPSON'S STATION  35.81N  86.79W
09/01/2020                   WILLIAMSON         TN   TRAINED SPOTTER

            TREE DOWN AT PULLTIGHT HILL RD AND CROSS KEYS RD

&&

EVENT NUMBER OHX2000523

21
Local storm report, Sep 1, 6:37 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     FLASH FLOOD      3 NE LA VERGNE          36.03N  86.54W
09/01/2020                   RUTHERFORD         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF STREET FLOODING OCCURING BETWEEN
            SAND HILL CEMETERY AND SMYRNA AIRPORT

&&

EVENT NUMBER OHX2000524

CMA
Local storm report, Sep 1, 6:42 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 W NOLENSVILLE         35.95N  86.67W
09/01/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF BITTOCKS CREEK THAT FLOWS THROUGH
            BENT CREEK IN NOLENSVILLE WELL OUT OF ITS BANKS

&&

EVENT NUMBER OHX2000525

CMA
Local storm report, Sep 1, 7:14 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      2 WNW NOLENSVILLE       35.96N  86.67W
09/01/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF THE NOLENSVILLE REC CENTER PARKING
            LOT UNDER WATER.

&&

EVENT NUMBER OHX2000526

CMA
Local storm report, Sep 1, 7:46 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     7 E THOMPSON'S STATION  35.81N  86.79W
09/01/2020                   WILLIAMSON         TN   TRAINED SPOTTER

            TREE DOWN AT PULLTIGHT HILL RD AND CROSS KEYS RD

0516 PM     FLASH FLOOD      1 S FRANKLIN            35.91N  86.84W
09/01/2020                   WILLIAMSON         TN   AMATEUR RADIO

            REPORT OF WATER COVERING ROADS AT INTERSECTION OF
            SOUTHWINDS DRIVE AND KENNEDY COURT.

0520 PM     FLASH FLOOD      1 NE FRANKLIN           35.94N  86.83W
09/01/2020                   WILLIAMSON         TN   AMATEUR RADIO

            WATER COVERING ASPEN ROAD AND JORDAN ROAD INTERSECTION.
            WATER ON RUSH STREET AS WELL.

0522 PM     FLASH FLOOD      3 WSW ARRINGTON         35.86N  86.77W
09/01/2020                   WILLIAMSON         TN   AMATEUR RADIO

            ESTIMATED 3" TO 6" OF WATER ON ROADS AT INTERSECTION OF
            ARNO AND PEYTONSVILLE TRINITY ROADS.

0541 PM     TSTM WND DMG     MOUNT JULIET            36.21N  86.52W
09/01/2020                   WILSON             TN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN ACROSS THE 2 EASTBOUND LANES
            OF BELINDA PKWY

0545 PM     FLASH FLOOD      NOLENSVILLE             35.95N  86.65W
09/01/2020                   WILLIAMSON         TN   AMATEUR RADIO

            INTERSECTION OF NOLENSVILLE RD AND CLOVERCROFT RD IS
            IMPASSABLE.

0556 PM     FLASH FLOOD      3 NE LA VERGNE          36.03N  86.54W
09/01/2020                   RUTHERFORD         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF STREET FLOODING OCCURING BETWEEN
            SAND HILL CEMETERY AND SMYRNA AIRPORT

0623 PM     FLASH FLOOD      2 WNW NOLENSVILLE       35.96N  86.67W
09/01/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF THE NOLENSVILLE REC CENTER PARKING
            LOT UNDER WATER.

0630 PM     FLASH FLOOD      1 W NOLENSVILLE         35.95N  86.67W
09/01/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF BITTOCKS CREEK THAT FLOWS THROUGH
            BENT CREEK IN NOLENSVILLE WELL OUT OF ITS BANKS

&&

EVENT NUMBER OHX2000523 OHX2000518 OHX2000519 OHX2000520 OHX2000522
OHX2000521 OHX2000524 OHX2000526 OHX2000525

21
Local storm report, Sep 1, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE SEP 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     4 N FLY                 35.85N  87.15W
09/01/2020                   WILLIAMSON         TN   SOCIAL MEDIA

            REPORT OF TREES DOWN ON NORTH LUCK CREEK RD IN THE
            PRIMM SPRINGS AREA.

&&

EVENT NUMBER OHX2000527

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:11 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam, Van Buren, White2 hr
Sep 2, 2:48 PM CDTSpecial Weather StatementOHXDickson27 min
Sep 2, 3:16 PM CDTSpecial Weather StatementOHXDickson44 min
Sep 2, 3:39 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry3 hr
Sep 2, 6:16 PM CDTAreal Flood AdvisoryOHXStewart119 min
Sep 2, 6:18 PM CDTSpecial Weather StatementOHXStewart42 min

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.